Alert archive / New Mexico / Wind Advisories in 2005

Wind Advisory 8, NWS Albuquerque, NM

November 30, 2005

NWS Albuquerque, NM issued this wind advisory at Nov 30, 2005, 3:45 AM MST. It took effect at Nov 30, 2005, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 3:45 AM MST (10:45 UTC)
In effect from
Nov 30, 2005, 11:00 AM MST
Expired
Nov 30, 2005, 5:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 301045
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 AM MST WED NOV 30 2005

NMZ004-005-010>012-301900-
/O.NEW.KABQ.WI.Y.0008.051130T1800Z-051201T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA
345 AM MST WED NOV 30 2005

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL IMPACT THE
SANGRE DE CRISTO...SANDIA AND MANZANO MOUNTAINS AND ADJACENT EAST SLOPES
AS WELL AS THE NEIGHBORING HIGH PLAINS OF TORRANCE...GUADALUPE...AND
SAN MIGUEL COUNTIES. THIS ADVISORY INCLUDES INTERSTATE 25 BETWEEN
SANTA FE AND THE COLORADO STATE LINE AS WELL AS INTERSTATE 40
BETWEEN TIJERAS AND SANTA ROSA.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$


KJ/DPORTER
2 follow-up statements
000 
WWUS75 KABQ 301637
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
937 AM MST WED NOV 30 2005

NMZ004-005-010>012-010000-
/O.EXT.KABQ.WI.Y.0008.051130T1637Z-051201T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA
937 AM MST WED NOV 30 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL IMPACT THE
SANGRE DE CRISTO...SANDIA AND MANZANO MOUNTAINS AND ADJACENT EAST
SLOPES AS WELL AS THE NEIGHBORING HIGH PLAINS OF TORRANCE...
GUADALUPE...AND SAN MIGUEL COUNTIES. THIS ADVISORY INCLUDES
INTERSTATE 25 BETWEEN SANTA FE AND THE COLORADO STATE LINE AS
WELL AS INTERSTATE 40 BETWEEN TIJERAS AND SANTA ROSA.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

23
000 
WWUS75 KABQ 301812
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1112 AM MST WED NOV 30 2005

NMZ016-017-026-010000-
/O.EXA.KABQ.WI.Y.0008.000000T0000Z-051201T0000Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
1112 AM MST WED NOV 30 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL IMPACT
LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES COUNTY THIS
AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ004-005-010>012-010000-
/O.CON.KABQ.WI.Y.0008.000000T0000Z-051201T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA
1112 AM MST WED NOV 30 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL IMPACT THE
SANGRE DE CRISTO...SANDIA AND MANZANO MOUNTAINS AND ADJACENT EAST
SLOPES AS WELL AS THE NEIGHBORING HIGH PLAINS OF TORRANCE...
GUADALUPE...AND SAN MIGUEL COUNTIES. THIS ADVISORY INCLUDES
INTERSTATE 25 BETWEEN SANTA FE AND THE COLORADO STATE LINE AS
WELL AS INTERSTATE 40 BETWEEN TIJERAS AND SANTA ROSA.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

23

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 30, 3:00 AM MST, 45 minutes earlier.

Area forecast discussion, Nov 30, 3:00 AM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST WED NOV 30 2005

.DISCUSSION...A FAST MOVING SHORT-WAVE TROUGH WILL CLIP NORTHERN NEW
MEXICO TODAY...GENERATING A FEW SNOW SHOWERS FAVORING THE HIGHER
WEST FACING SLOPES OF THE SRN SAN JUANS AND NRN SANGRES THROUGH
ABOUT MIDDAY. ELSEWHERE... FAIR SKIES EXPECTED WITH GUSTY WINDS
KICKING UP BY LATE MORNING AND PERSISTING THROUGH THE DAY--
STRONGEST ALONG THE CENTRAL MOUNTAIN CHAIN AND EAST SLOPES/CENTRAL
HIGH PLAINS WHERE A WIND ADVISORY WILL BE POSTED. LOW LEVEL
DOWNSLOPING WILL BOOST TEMPERATURES SIGNIFICANTLY IN THE
EAST...WHILE INCREASED MIXING YIELDS WARMER TEMPS ACROSS MUCH OF THE
WEST ESPECIALLY THE VALLEYS.

STILL EXPECT A COLD FRONT TO PUSH INTO THE NORTHEAST PLAINS LATE
THIS AFTERNOON OR EARLY EVENING IN WAKE OF THE UPPER WAVE.  COOLER
AIR MASS EXPECTED TO FILTER SOUTHWARD THROUGH THE REMAINDER OF THE
EAST TONIGHT.  WOULD NOT RULE OUT A WEAK EAST CANYON WIND ALONG THE
RIO GRANDE VALLEY AFTER MIDNIGHT.  WEAK RIDGE ALOFT BUILDS FOR THU
BUT SUNSHINE WILL BE FILTERED BY VARYING AMOUNTS OF MID/HIGH CLOUDS
STREAMING IN FROM WEST. COOLER IN THE EAST ON THU....AND INVERSIONS
SHOULD KEEP WESTERN VALLEYS A SHADE COOLER THAN TODAY.

WESTERLY FLOW ALOFT THEN STRENGTHENS FRI INTO SAT WITH INFLUX OF
DEEPER PAC MOISTURE AS A SERIES OF FAST MOVING VORT MAXES CROSS THE
THE NORTHWEST QUARTER.  ONLY SIG CHANGE DURING THIS PERIOD WAS TO
BOOST TEMPS QUITE A BIT FOR THU NIGHT/FRI AM ALL AREAS AND THE
EASTERN PLAINS FRI PM IN DOWNSLOPE PATTERN. COOLER AIR MASS AT THE
SURFACE WILL FLIRT WITH THE FAR EAST FRI AM BUT SHOULD QUICKLY MIX
EASTWARD BENEATH THE STRENGTHENING WESTERLY FLOW. SUN/MON LOOKING
NOW LESS ACTIVE AND THIS REFLECTED IN PREVIOUS GRIDS. KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  22  53  30 /   5   0   0  10
GALLUP..........................  53  18  56  25 /   0   0   0   0
GRANTS..........................  52  19  56  25 /   0   0   0   0
GLENWOOD........................  62  20  62  26 /   0   0   0   0
CHAMA...........................  38   7  44  23 /  20   0   0  20
LOS ALAMOS......................  47  21  50  27 /   0   0   0   0
RED RIVER.......................  38   8  42  19 /  10   0   5   5
TAOS............................  47  12  48  22 /   0   0   0   0
SANTA FE........................  49  20  51  26 /   0   0   0   0
SANTA FE AIRPORT................  51  22  52  28 /   0   0   0   0
ESPANOLA........................  52  17  53  23 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  55  31  56  36 /   0   0   0   0
ALBUQUERQUE VALLEY..............  55  24  55  33 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  53  27  53  34 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  56  28  57  34 /   0   0   0   0
SOCORRO.........................  57  23  58  32 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  50  23  51  28 /   0   0   0   0
MORIARTY/ESTANCIA...............  51  16  52  22 /   0   0   0   0
CARRIZOZO.......................  56  22  56  32 /   0   0   0   0
RUIDOSO.........................  57  21  55  32 /   0   0   0   0
RATON...........................  52  17  49  23 /   0   0   0   0
LAS VEGAS.......................  53  22  51  29 /   0   0   0   0
ROY.............................  53  18  50  27 /   0   0   0   0
CLAYTON.........................  57  19  50  30 /   0   0   0   0
SANTA ROSA......................  65  23  58  31 /   0   0   0   0
TUCUMCARI.......................  68  21  57  35 /   0   0   0   0
FORT SUMNER.....................  65  23  57  31 /   0   0   0   0
CLOVIS..........................  67  26  57  32 /   0   0   0   0
PORTALES........................  68  26  58  31 /   0   0   0   0
ROSWELL.........................  69  32  61  31 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM WEDNESDAY TO 5 PM WEDNESDAY FOR NMZ004-
NMZ005-NMZ010-NMZ011-NMZ012.

&&

41
Hazardous weather outlook, Nov 29, 6:00 AM MST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST TUE NOV 29 2005

NMZ001>021-026-301300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF SNOW WILL DEVELOP ACROSS PORTIONS OF FAR NORTH CENTRAL AND
NORTHWEST NEW MEXICO LATE THIS AFTERNOON INTO TONIGHT. LIGHT
ACCUMULATIONS ARE GENERALLY EXPECTED NEAR THE COLORADO PARTICULARLY
THE HIGHER TERRAIN NEAR CHAMA WHERE HAZARDOUS TRAVEL CONDITIONS
MAY DEVELOP. ELSEWHERE...HAZARDOUS WEATHER IS NOT EXPECTED.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WESTERLY WINDS WILL KICK UP ACROSS THE AREA ON WEDNESDAY WITH
NEAR ADVISORY CONDITIONS EXPECTED FROM THE CENTRAL HIGH PLAINS
SOUTH INTO LINCOLN COUNTY.  OTHERWISE...HAZARDOUS WEATHER IS NOT
EXPECTED AT THIS TIME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

Nearby

Wind Advisories in New Mexico, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.